Sir.—We were interested in the case report by Zinsmeister and Marks (Am J Dis Child 130:75, 1976) of a child in whom acute athetosis in association with phenytoin toxicity developed. We are prompted to pass comment on these authors' observations, as we have recently encountered a similar clinical problem.
Report of a Case.—A 22-month-old mentally retarded black child was admitted to the hospital on June 3, 1976, for treatment of bronchopneumonia. The child had had seizures since the age of 2 months that were adequately controlled with primidone (125 mg every 12 hours) and phenytoin (75 mg every night). On admission to hospital his weight was 10.7 kg, and head circumference was 45 cm. In addition, there was evidence of an old right-sided hemiplegia and bilateral bronchopneumonia. Treatment with ampicillin (250 mg every six hours) was instituted, and the same anticonvulsant therapy as had been employed as an